Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 453, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 30, 2007, 10:55 AM EST for Bleckley County, Dodge County, Pulaski County, Georgia. It was in force for 20 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 30, 2007, 10:55 AM EST (15:55 UTC)
- Expired
- Dec 30, 2007, 11:15 AM EST
- In force
- 20 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bleckley County, GA, Dodge County, GA, Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 30, 10:55 AM EST | HAIL 0.25 | 2 Sse Hawkinsville, GA | |
| Dec 30, 11:10 AM EST | HAIL 0.25 | Gresston, GA | HAIL FELL FOR 4 TO 5 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 301555 SVRFFC GAC023-091-235-301615- /O.NEW.KFFC.SV.W.0453.071230T1555Z-071230T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1055 AM EST SUN DEC 30 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLECKLEY COUNTY IN CENTRAL GEORGIA NORTHWESTERN DODGE COUNTY IN CENTRAL GEORGIA PULASKI COUNTY IN CENTRAL GEORGIA * UNTIL 1115 AM EST * AT 1050 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF HAWKINSVILLE...MOVING NORTHEAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOBLEY CROSSING...COCHRAN...EMPIRE...FRAZIER...RODDY...YONKERS... POWELL AND CHESTER. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3251 8327 3236 8311 3211 8346 3224 8360 TIME...MOT...LOC 1555Z 228DEG 46KT 3223 8345 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 4:45 AM EST, 6 hours 10 minutes earlier.
Area forecast discussion, Dec 30, 4:45 AM EST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 AM EST SUN DEC 30 2007 .SHORT TERM /TODAY THROUGH TUESDAY/... LATEST RUN OF MODELS CONTINUE TO SUPPORT WAVE DEVELOPING AND MOVING ALONG BOUNDARY DRAPED ACROSS SOUTH CENTRAL GEORGIA TODAY. EXPECT RAIN WITH EMBEDDED TSTORMS TO SPREAD NORTHWARD...BECOMING WIDESPREAD ACROSS MUCH OF THE CWA BY DAYBREAK. CATEGORICAL POPS FOR MUCH OF THE AREA LOOK LIKE A GOOD BET TODAY...ESPECIALLY DURING THE MORNING. SEVERE THREAT LOOKS MINIMAL...BUT GFS DOES SHOW CAPES GETTING INTO THE 500 TO 1000 RANGE ACROSS PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON. MAIN EMPHASIS...HOWEVER IS ON RAINFALL. LATEST NAM CONTINUE TO SHOW STRIP OF 1.25 INCH OR BETTER ACROSS NORTH CENTRAL GEORGIA BETWEEN 12 AND 18Z. GFS SHOW AROUND AN INCH BUT PUTS THE BULLS EYE A TAD FARTHER NORTH. NONETHELESS...THEY BOTH AGREE ON MUCH OF THE CWA RECEIVING BENEFICIAL RAIN TODAY. SYSTEM BEGINS TO PULL EAST OF OUR AREA LATE THIS AFTERNOON...WITH PRECIP TAPERING OFF FROM THE NORTHWEST. WILL CARRY CHANCE POPS GENERALLY SOUTH OF A CSG TO AGS LINE FOR THIS EVENING...BUT PLAN TO END ALL PRECIP BY 06Z. SURFACE HIGH PRESSURE BUILDS INTO THE STATE LATE TONIGHT...BECOMING CENTERED OVER CENTRAL GEORGIA MONDAY. DRY FORECAST WITH ABOVE NORMAL TEMPERATURES LOOK TO BE IN THE CARDS FOR NEW YEAR EVE. CENTER OF THE HIGH SHIFTS EAST OF THE STATE MONDAY NIGHT AS A LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT LAKES PULLING A COLD FRONT ACROSS THE TN/MS VLY REGION. MOISTURE LIMITED ACROSS OUR AREA AS THE FRONT PUSHES THROUGH...BUT MAY BE ENOUGH TO SQUEEZE OUT A FEW SHOWERS ACROSS EXTREME NORTH GEORGIA. THICKNESSES (MORE SO ON GFS) STILL SUPPORT POSSIBLE RAIN/SNOW MIX IN THAT AREA...BUT WILL LIMIT MENTION OF SNOW TO THE NORTHEAST MOUNTAINS. SYSTEM MOVES EAST OF OUR AREA TUESDAY WITH A RETURN TO A DRY FORECAST BUT COOLER TEMPERATURES FOR NEW YEARS DAY. .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... COLD CANADIAN HIGH PRESSURE BEGINS TO BUILD SOUTHWARD ACROSS THE PLAINS TUESDAY NIGHT...THEN ACROSS THE SOUTHEAST U.S. WEDNESDAY. THIS HIGH WILL BECOME THE DOMINATE WEATHER FEATURE OVER OUR AREA FOR MUCH OF THE PERIOD. LATEST GFS SHOW WEAK IMPULSE SKIRTING ACROSS THE TENNESSEE VALLEY THURSDAY/THURSDAY NIGHT THAT MAY PRODUCE A FEW MORE CLOUDS ACROSS NORTH GEORGIA BUT ANTICIPATE LITTLE IN THE WAY OF ANY PRECIP. THE HIGH BEGINS TO SHIFT EAST OFF THE MID ATLANTIC COAST FRIDAY NIGHT/SATURDAY. GFS SHOW SOME MOISTURE RETURN ON THE BACK SIDE OF THE HIGH...AHEAD OF A WEAK FRONT DROPPING ACROSS THE MISSISSIPPI VLY REGION. MODELS KEEP THE BULK THE DEEPER MOISTURE NORTH AND WEST OF GEORGIA DURING THIS TIME...BUT BEGIN TO SHOW SOME INCREASE MAINLY ACROSS NORTH GEORGIA SATURDAY NIGHT/SUNDAY. HOWEVER MAIN FOCUS DURING THE EXTENDED PERIOD WILL BE ON TEMPERATURES...WITH LOWS IN THE 20S AND HIGHS ONLY IN THE 40S WEDNESDAY/THURSDAY. TEMPERATURES PROGD TO BEGIN TO MODERATE SOME FRIDAY/SATURDAY. && .AVIATION...UPDATED... LIFR-MVFR CONDITIONS IN RAIN WITH HEAVY EMBEDDED SHOWERS AND THUNDERSTORMS. CONDITIONS IMPROVING SOME LATE DAY AND THEN QUICKLY THIS EVENING. SURFACE WINDS WERE HIGHLY VARIABLE OVERNIGHT BUT FAVORING LIGHT NE-SE AT 400 AM. EXPECT WINDS TO BECOME NW-SW WITH PASSAGE AND DEVELOPMENT OF SURFACE LOW PRESSURE OVER THE CAROLINAS LATE MORNING OR SO. BDL .PRELIMINARY POINT TEMPS/POPS... ATHENS 53 37 63 36 55 / 100 20 5 10 10 ATLANTA 54 37 60 35 51 / 100 10 5 10 10 BLAIRSVILLE 48 29 56 29 42 / 90 5 5 20 10 CARTERSVILLE 52 30 59 33 48 / 90 5 5 20 10 COLUMBUS 59 39 65 39 55 / 100 20 5 10 5 GAINESVILLE 51 35 59 35 47 / 100 10 5 20 10 MACON 60 37 66 37 58 / 100 30 5 5 5 ROME 54 31 61 33 51 / 80 5 5 20 10 PEACHTREE CITY 56 32 63 31 50 / 100 10 5 10 5 VIDALIA 69 45 66 37 60 / 80 50 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Dec 30, 4:00 AM EST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 AM EST SUN DEC 30 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-310900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 400 AM EST SUN DEC 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER PARTS OF CENTRAL GEORGIA TODAY. .SYNOPSIS... A STATIONARY FRONT ACROSS CENTRAL TO SOUTH GEORGIA WILL MOVE EAST AND SOUTH OF THE AREA EARLY TONIGHT AS LOW PRESSURE DEVELOPS ALONG THE FRONT AND MOVES UP THE EASTERN SEABOARD TODAY. .PRIMARY HAZARD... THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE STRONG GUSTY WINDS...HAIL...POSSIBLE TORNADOES AND LIGHTNING. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE FROM COLUMBUS TO AUGUSTA AND SOUTH THIS MORNING AND AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS CAN ALSO BE EXPECTED ELSEWHERE. .DISCUSSION... THE COMBINATION OF CAPES RANGING FROM 500 TO 1000...A STRONG LOW LEVEL JET...AND APPROACHING UPPER LEVEL DISTURBANCE...WILL GIVE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS OVER PARTS OF CENTRAL GEORGIA TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION. BDL
In the hours before
Special weather statement, Dec 30, 5:09 AM EST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 509 AM EST SUN DEC 30 2007 GAZ081-094-301045- 509 AM EST SUN DEC 30 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN PEACH AND CRAWFORD COUNTIES UNTIL 545 AM EST... AT 506 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FORT VALLEY...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 35 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS PEACH AND CRAWFORD COUNTIES THROUGH 545 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MYRTLE...FORT VALLEY...MIAMI VALLEY...POWERSVILLE AND BYRON. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Dec 30, 5:23 AM EST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 523 AM EST SUN DEC 30 2007 GAZ082-083-095-301100- 523 AM EST SUN DEC 30 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN HOUSTON...TWIGGS AND BIBB COUNTIES UNTIL 600 AM EST... AT 520 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTERVILLE...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 35 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS HOUSTON...TWIGGS AND BIBB COUNTIES THROUGH 600 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WARNER ROBINS...CENTERVILLE...SKIPPERTON...RUTLAND...ELBERTA...HUBER...MACON ...FITZPATRICK...DURESVILLE...CROSS KEYS...DRY BRANCH AND MYRICKS MILL. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Dec 30, 6:25 AM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 625 AM EST SUN DEC 30 2007 GAZ093-094-301200- 625 AM EST SUN DEC 30 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT LIGHTNING IN MACON AND PEACH COUNTIES UNTIL 700 AM EST... AT 620 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MONTEZUMA...MOVING NORTHEAST AT 45 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS MACON AND PEACH COUNTIES...INCLUDING THE CITIES OF OGLETHORPE...MONTEZUMA...MARSHALLVILLE...FORT VALLEY... MYRTLE...POWERSVILLE...MIAMI VALLEY AND BYRON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Dec 30, 7:00 AM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 AM EST SUN DEC 30 2007 GAZ082-083-301230- 700 AM EST SUN DEC 30 2007 ...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS AND FREQUENT LIGHTNING IN TWIGGS AND BIBB COUNTIES UNTIL 730 AM EST... AT 658 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BULLARD...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 35 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS TWIGGS AND BIBB COUNTIES THROUGH 730 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE HUBER...ELBERTA...BULLARD...DRY BRANCH...FITZPATRICK AND MYRICKS MILL. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Dec 30, 10:29 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1029 AM EST SUN DEC 30 2007 GAZ105-107-301615- 1029 AM EST SUN DEC 30 2007 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN PULASKI AND DOOLY COUNTIES UNTIL 1115 AM EST... AT 1027 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER VIENNA...MOVING NORTHEAST AT 45 MPH.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 11:23 AM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.